Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Pep

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Condom failure - PEP side effects (PEP AND THE NEED FOR HIV SPECIALIST, 2010)

Dear DocI am a bisexual male who has always tried to be safe when it comes to sexual partners. However during recent insertive anal sex with a casual male partner (of unknown HIV status), the condom split. I withdrew less than a minute later without...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Concerned,"Symptoms" that begin 30 hours after a potential HIV exposure would not be caused by HIV seroconversions. The symptoms associated with ARS (acute retroviral syndrome) become manifest two to three weeks after HIV primary... Read more »

PEP, no PEP and possible side effects?

Dear Dr BobI have been in complete turmoil for the past few weeks and your forum has been an... Read more »
Articles
TheBodyPRO.com

I-161: Experience of Health-Care Workers (HCWs) Taking Postexposure Prophylaxis (PEP) after Occupational HIV Exposures: Findings of the HIV PEP Registry

The HIV PEP Registry was established by the CDC after the US Public Health Service first recommended in 1996 the use of combination antiretroviral therapy as prophylaxis immediately following certain occupational HIV exposures, in an effort to... Read more »
AIDS InfoNet

Treatment After Exposure to HIV

What Is Post-Exposure Prophylaxis? Who Should Use PEP? Should PEP Be Used for Non-Occupational Exposure? How Is PEP Taken? What Are the Side Effects? The Bottom Line For More Information What Is Post-Exposure Prophylaxis? ... Read more »
Canadian AIDS Treatment Information Exchange

Unexpected Effects of PEP in Amsterdam

SIV (simian immunodefiency virus) is related to HIV, and in susceptible monkeys SIV causes an AIDS-like condition. Experiments with monkeys have found that giving them anti-SIV drugs shortly after they are exposed to SIV greatly reduces their risk... Read more »
Project Inform

Post-Exposure Prevention

There has been growing interest in the use of Post-Exposure Prevention (PEP) as a means of preventing HIV infection. PEP involves a person beginning anti-HIV therapy within hours of suspected HIV exposure, with a goal of blocking the establishment... Read more »
Connect With Others

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »

Started taking Truvada for PEP...any tips?

Posted by glam89, 1 Reply
Im starting Truvada for 30 days and i know there are going to be side effects but do anyone have any tips for me to make it a bit easier. What pain reliever fever reducer medications can i take without it damaging my liver even more? Is Ibuprofen... Read more »